Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 23, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Apr 18, 2006, 2:45 AM CDT for 27 counties in Kansas. It took effect at Apr 18, 2006, 7:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2006, 2:45 AM CDT (07:45 UTC)
- In effect from
- Apr 18, 2006, 7:00 AM CDT
- Expired
- Apr 18, 2006, 2:46 PM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4139 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 180745 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 245 AM CDT TUE APR 18 2006 ...STRONG WINDS ARE EXPECTED TODAY... .A COLD FRONT WILL MOVE ACROSS SOUTHWEST KANSAS TODAY CREATING STRONG AND GUSTY NORTHWEST WINDS. KSZ030-031-043>046-061>066-074>081-084>090-181700- /O.NEW.KDDC.WI.Y.0023.060418T1200Z-060419T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 245 AM CDT TUE APR 18 2006 /145 AM MDT TUE APR 18 2006/ ...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. SOUTH WINDS WILL SWITCH AROUND TO THE NORTHWEST AND INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH AS A COLD FRONT MOVES ACROSS SOUTHWEST KANSAS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 06
2 follow-up statements
000 WWUS73 KDDC 181215 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 715 AM CDT TUE APR 18 2006 ...STRONG WINDS CAN BE EXPECTED ACROSS SOUTHWEST KANSAS TODAY... .A COLD FRONT WILL MOVE ACROSS SOUTHWEST KANSAS TODAY CREATING STRONG AND GUSTY NORTHWEST WINDS. KSZ030-031-043>046-061>066-074>081-084>090-182015- /O.CON.KDDC.WI.Y.0023.000000T0000Z-060419T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 715 AM CDT TUE APR 18 2006 /615 AM MDT TUE APR 18 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. GUSTY NORTHWEST WINDS WILL BE AT 25 TO 35 MPH WITH WIND GUSTS IN EXCESS OF 45 MPH POSSIBLE LATE THIS MORNING AND EARLY THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 18
000 WWUS73 KDDC 181946 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 246 PM CDT TUE APR 18 2006 ...WIND SPEEDS WERE SLACKENING ACROSS SOUTHWESTERN KANSAS... .THE COLD FRONT WHICH PASSED THROUGH WESTERN KANSAS TODAY WAS WELL TO THE SOUTH AND EXITING THE REGION. KSZ030-031-043>046-061>066-074>081-084>090-182100- /O.CAN.KDDC.WI.Y.0023.000000T0000Z-060419T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 246 PM CDT TUE APR 18 2006 /146 PM MDT TUE APR 18 2006/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA. IT WILL CONTINUE TO BE WINDY THROUGH SUNDOWN...WITH GUSTY NORTHWEST WINDS OF 20 TO 30 MPH. THE WIND WILL DIE OFF AFTER SUNDOWN TO 10 TO 20 MPH. $$ 12
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Apr 17, 2:44 PM CDT, 12 hours 1 minute earlier.
Area forecast discussion, Apr 17, 2:44 PM CDT, 12 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 244 PM CDT MON APR 17 2006 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST DECISION THROUGH TUESDAY IS TEMPERATURES... FOLLOWED BY ANY CHANCE FOR PRECIPITATION TUESDAY. THE LATEST MODEL RUNS OF THE NAM80...OLD NGM...GFS40 AND RUC13 ALL INDICATE THERE WILL BE A PACIFIC COLD FRONT CROSS SOUTHWEST KANSAS TONIGHT...BRINGING IN COOLER AIR AND INITIALLY A BIT MORE MOIST AIR. A SECOND SURGE OF DRIER AND COLDER AIR WILL BE CLOSE ON THE HEELS OF THE FIRST FROPA. THIS SHOULD BE MEAN QUITE COOL DOWN FROM TODAYS 80S AND 90S MAX TS ACROSS DDCS CWA. EXPECT HIGHS ON TUESDAY TO BE ONLY IN THE 60S...EXCEPT LOW TO MID 70S NEAR P28 WHERE THE AFFECT OF THE FROPA WILL BE LEAST. STRONG HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST ON TUESDAY NIGHT...ALLOWING FOR A COLD APRIL NIGHT WITH LOWS IN THE 30S MOST LOCALES...P28 AGAIN BEING THE EXCEPTION WITH LOW 40S. THINK WEDNESDAY SHOULD BE A TAD COOLER ON MAX TS THAN TUESDAY...SINCE WE WILL BE FARTHER INTO THE DEEP LOW LEVEL COLD AIR AND HIGH PRESSURE. HOWEVER...TUESDAY MAY FEEL THE COLDEST DUE TO THE DRAMATIC CHANGE FROM MONDAY...AND STRONGER BREEZY TO WINDY N-NW WINDS. EVEN THOUGH THIS IS A STRONG PACIFIC COLD FRONT PASSING THROUGH... DO NOT THINK THERE WILL BE ENOUGH LOW LEVEL MOISTURE AVAILABLE FOR ANY MEASURABLE PRECIPITATION. THE GULF IS CUT OFF AND THE SYSTEM LOSES MOST OF THE MID AND LOW LEVEL MOISTURE AS IT CROSSES THE ROCKIES. DAYS 3-7... OVERALL THE EXTENDED FORECAST LOOKS PRETTY GOOD OUT THROUGH DAYS 5/6 AND, OTHER THAN A FEW COSMETIC CHANGES, DID NOT MAKE ANY SIGNIFICANT ADJUSTMENTS. BY DAY 7 AND INTO DAY 10, THE GFS AND ITS ENSEMBLES ARE TRENDING TOWARD THE IDEA OF A SPLIT FLOW PATTERN WITH AN UPPER LEVEL RIDGE OVER THE HIGHER LATITUDES OF NORTH AMERICA AND A SOUTHERN BRANCH INCREASING ACROSS THE SOUTHERN CONUS. THIS SHOULD AT LEAST TEMPORARILY BRING INCREASED CHANCES FOR STORMS TO TRACK FARTHER SOUTH WHICH WOULD BE MORE FAVORABLE FOR PRECIPITATION IN SOUTHWEST KANSAS THAN THE PAST SEVERAL WEEKS. FOR NEXT MONDAY HAVE KEPT HIGH TEMPERATURES NEAR NORMAL. IN THE 8 TO 10 DAY PERIOD, WILL GO WITH NEAR NORMAL TEMPERATURES AND NEAR NORMAL PRECIPITATION. && .PRELIMINARY POINT TEMPS/POPS... DDC 50 68 38 66 / 0 0 0 0 GCK 46 65 35 65 / 0 0 0 0 EHA 47 67 35 65 / 0 0 0 0 LBL 47 68 35 67 / 0 0 0 0 HYS 51 65 39 65 / 0 0 0 0 P28 57 74 43 68 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN12/02
Hazardous weather outlook, Apr 17, 5:11 AM CDT, 21 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 511 AM CDT MON APR 17 2006 KSZ030-031-043>046-061>066-074>081-084>090-181000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 511 AM CDT MON APR 17 2006 /411 AM MDT MON APR 17 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THE FIRE DANGER INDEX WILL BE IN THE EXTREME CATEGORY THIS AFTERNOON. TEMPERATURES ARE EXPECTED CLIMB INTO THE UPPER 80S TO LOWER 90S THIS AFTERNOON AS RELATIVE HUMIDITIES FALL INTO THE 20 TO 25 PERCENT RANGE. ALSO SOUTHERLY WINDS WILL INCREASE INTO THE 15 TO 20 MPH RANGE. ALL OUTDOOR BURNING SHOULD BE AVOIDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS ARE EXPECTED TO RETURN TO THE AREA ON TUESDAY. ALTHOUGH TEMPERATURES WILL BE AT LEAST 20 DEGREES COOLER THAN MONDAY...SUSTAINED WINDS IN THE 25 TO 35 MPH AND LOW DEW POINTS WILL KEEP THE THE FIRE DANGER IN THE EXTREME CATEGORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 18
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.